Alert archive / Vermont / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at May 27, 2011, 7:05 PM EDT for 7 counties in Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 7:05 PM EDT (23:05 UTC)
- Expired
- May 27, 2011, 10:22 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caledonia County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 99 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806
WGUS51 KBTV 272305
FFWBTV
VTC005-009-011-015-017-019-023-280300-
/O.NEW.KBTV.FF.W.0016.110527T2305Z-110528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
705 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ORANGE COUNTY IN CENTRAL VERMONT
WASHINGTON COUNTY IN CENTRAL VERMONT
CALEDONIA COUNTY IN NORTHEAST VERMONT
ESSEX COUNTY IN NORTHEAST VERMONT
ORLEANS COUNTY IN NORTHEAST VERMONT
NORTHEASTERN FRANKLIN COUNTY IN NORTHWEST VERMONT
EASTERN LAMOILLE COUNTY IN NORTHWEST VERMONT
* UNTIL 1100 PM EDT
* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS WITH HEAVY RAINFALL...MOVING THROUGH EAST
CENTRAL AND NORTHEAST VERMONT. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL MOVE INTO THE REGION LATER THIS EVENING. THESE
STORMS WERE MOVING THROUGH AREAS THAT RECEIVED THREE TO FIVE
INCHES OF RAIN IN THE PAST 24 HOURS...AND THE COMBINATION OF
PREVIOUS RAIN AND ADDITIONAL RAINFALL IS CAPABLE OF PRODUCING
FLASH FLOODING.
* IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN
YOU CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. THE ROAD MAY HAVE WASHED AWAY...AND BE
OBSCURED BY RUSHING WATER.
&&
LAT...LON 4499 7153 4490 7150 4475 7162 4459 7153
4456 7159 4450 7157 4441 7169 4439 7179
4435 7182 4431 7203 4427 7206 4409 7202
4397 7211 4393 7278 4402 7274 4404 7277
4502 7264 4502 7147 4502 7146
$$
HANSON1 follow-up statement
515
WGUS71 KBTV 280222
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1022 PM EDT FRI MAY 27 2011
VTC005-009-011-015-017-019-023-280232-
/O.CAN.KBTV.FF.W.0016.000000T0000Z-110528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALEDONIA VT-LAMOILLE VT-ORANGE VT-ORLEANS VT-WASHINGTON VT-ESSEX VT-
FRANKLIN VT-
1022 PM EDT FRI MAY 27 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WASHINGTON AND
NORTHERN ORANGE COUNTIES IN CENTRAL VERMONT...AND ESSEX...ORLEANS AND
CALEDONIA COUNTIES IN NORTHEAST VERMONT...AND NORTHEASTERN FRANKLIN
AND EASTERN LAMOILLE COUNTIES IN NORTHWEST VERMONT...
RAINFALL HAS ENDED ACROSS THE REGION. WHILE THE THREAT OF HEAVY
RAINFALL AND ADDITIONAL FLASH FLOODING HAS ENDED...STREAMS WILL
CONTINUE TO RUN HIGH INTO THE OVERNIGHT HOURS. ROAD SURFACES MAY BE
DAMAGED FROM FLOODING...PLEASE OBEY ALL ROAD CLOSURE SIGNS...THEY
ARE THERE FOR YOUR SAFETY.
LAT...LON 4499 7153 4490 7150 4475 7162 4459 7153
4456 7159 4450 7157 4441 7169 4439 7179
4435 7182 4431 7203 4427 7206 4409 7202
4397 7211 4393 7278 4402 7274 4404 7277
4502 7264 4502 7147 4502 7146
$$
HANSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:18 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 27, 4:18 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 418 PM EDT FRI MAY 27 2011 .SYNOPSIS... EXPECT MORE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY TONIGHT...ESPECIALLY OVER CENTRAL AND SOUTHERN VERMONT WHERE THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLASH FLOODING WILL EXIST. FOR THE START OF THE MEMORIAL DAY WEEKEND...EXPECT ABOVE NORMAL TEMPERATURES ALONG WITH AFTERNOON AND EVENING THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 417 PM EDT FRIDAY...AREAL COVERAGE OF STORMS IS INCREASING LATE THIS AFTERNOON ACROSS THE NORTH COUNTRY AND POINTS SOUTHWEST. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR STRONG TO SEVERE STORMS OVER CENTRAL AND SOUTHERN VERMONT AS WELL AS SOUTHERN ESSEX COUNTY NEW YORK. SEVERE THUNDERSTORM WATCH NUMBER 389 REMAINS IN EFFECT UNTIL 8PM FOR THIS AREA. STILL LOOKING AT THE POTENTIAL FOR HEAVY RAIN ACROSS THIS AREA AS WELL AFTER THE SEVERE THREAT COMES TO AN END. MORE SHOWERY WEATHER BEHIND THE FRONT IN THE SAINT LAWRENCE VALLEY SUGGESTS THREAT FOR FLASH FLOODING HAS COME TO AN END AND THUS HAVE CANCELLED THE FLASH FLOOD WATCH FOR THIS AREA...BUT KEPT IT IN PLACE ELSEWHERE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 417 PM EDT FRIDAY...WEAKER FLOW ALOFT IS EXPECTED ON SATURDAY...BUT AFTERNOON HEATING AND LINGERING MOISTURE WILL CREATE AN ENVIRONMENT MEANT FOR INSTABILITY DRIVEN CONVECTION AND GIVEN THE WEAKER SHEAR...WOULD EXPECT PULSE STORMS TO FORM...ESPECIALLY FROM THE CHAMPLAIN VALLEY WESTWARD IN THE AFTERNOON. LOCALIZED HEAVY DOWNPOURS WILL STILL REMAIN A CONCERN. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 238 AM EDT FRIDAY...A SIGNIFICANT WARMING TREND IS ANTICIPATED FOR THE SUNDAY THRU TUESDAY PERIOD WITH CONTINUED GOOD CONSISTENCY BETWEEN THE GFS AND ECMWF MODELS. MAIN FRONTAL BNDRY LIFTS NORTH OF THE INTL BORDER SATURDAY NIGHT AND SUNDAY...BUT ENOUGH SW/CYCLONIC 700-500MB FLOW REMAINS THAT WILL CONTINUE WITH CHANCES FOR SCATTERED SHOWERS AND POSSIBLE TSTMS SAT NIGHT INTO SUNDAY. THEREAFTER....A MAJOR PATTERN CHANGE TAKE PLACE AS A DEEP-LAYER RIDGE BUILDS NEWD FROM THE GULF COAST ALL THE WAY INTO NEW ENGLAND SUNDAY NIGHT THRU TUESDAY. THIS WILL REPRESENT A TRANSITION TOWARD HOT AND HUMID CONDITIONS. AIR MASS SUPPORTS TEMPERATURES WELL INTO THE 80S SUN AND MON...AND WITH 850MB TEMPERATURES OF +19C TO +20C IN 00Z GFS...LOOKING AT LOW 90S IN THE VALLEYS FOR HIGHS ON TUESDAY. NOT EXPECTING MUCH IN THE WAY OF SHOWER ACTIVITY WITH GENERAL SUBSIDENCE REGIME IN PLACE. IT CONTINUES TO APPEAR THAT A STRONG COLD FRONT WILL MOVE ACROSS THE NORTH COUNTRY FROM WEST TO EAST TUESDAY NIGHT INTO WEDNESDAY MORNING BRINGING SHOWERS AND POSSIBLE TSTM ACTIVITY AS UPR RIDGE BREAKS DOWN. CAN/T RULE OUT SVR WEATHER PROSPECTS WITH THE FRONT...BUT POTENTIAL WOULD BE GREATER IF TIMING WAS A BIT LATER THAN CURRENTLY PROGGED /WED AFTN/ TO COINCIDE WITH BOUNDARY LAYER HEATING. WE/LL NEED TO MONITOR THIS...ESPECIALLY WITH 00Z GFS INDICATING POSSIBLE ELEVATED MIXED LAYER AIR ON NRN PERIPHERY OF RIDGE AXIS AND AHEAD OF APPROACHING SHORTWAVE TROUGH FROM THE GREAT LAKES...GFS INDICATES 700-500MB LAPSE RATES APPROACHING 8 C/KM LATE TUESDAY/TUES NIGHT. 850MB TEMPS DROP ABRUPTLY TO AROUND +4C BY 00Z THURSDAY WITH NW FLOW AND CAA DURING MUCH OF THE DAY WEDNESDAY. THIS WILL BRING A SHARP COOL-DOWN WITH HIGHS IN THE 70S ON WEDNESDAY AND THEN MID- UPR 60S WITH DRY CONDITIONS AND HIGH PRESSURE EXPECTED ON THURSDAY. MUCH LOWER HUMIDITY LEVELS ARE ALSO ANTICIPATED LATE WEDNESDAY AND ESPECIALLY ON THURSDAY. SFC DEWPOINTS MAY BE AS LOW AS THE UPR 30S TO MID 40S WITH DRY CANADIAN AIR MASS ON THURSDAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THROUGH 18Z SATURDAY...A QUASI-STATIONARY BOUNDARY LINGERS ON A SOUTHWEST TO NORTHEAST ORIENTATION FROM ESSEX COUNTY NEW YORK THROUGH NORTHEAST VERMONT. EXPECT LIGHT RAIN AND PERIODS OF SHOWERS NORTH OF THIS FRONT...MENTIONED RAIN FOR MSS SLK AND PBG. BTV WILL BE CLOSER TO THE EDGE OF THIS BOUNDARY AND MAY SEE SOME THUNDERSTORMS APPROACHING ITS LOCATION. MPV WILL BE ON THE WARM SIDE OF THE FRONT AND HAS A BETTER CHANCE OF THUNDERSTORMS WHICH HAVE BE MENTIONED WITH VCTS FROM 21Z TO 02Z. RUT WILL BE IN THE HIGHEST IMPACT AREA WHERE VOLATILE THUNDERSTORM ACTIVITY IS EXPECTED. LARGE HAIL AND HIGH WINDS WILL BE POSSIBLE WITH THESE STORMS. OVERNIGHT...THUNDERSTORMS CEASE AND FOG FORMS ACROSS THE REGION. MPV AND SLK CAN EXPECT LOWER IFR VISIBILITIES WHILE THE OTHER LOCATIONS EXPERIENCE MVFR. IFR/MVFR CEILINGS WILL ALSO POSE A THREAT OVERNIGHT AT ALL AREAS. CONDITIONS WILL IMPROVE AFTER 14Z SATURDAY. OUTLOOK 18Z SATURDAY THROUGH TUESDAY... 18Z SATURDAY THROUGH 00Z MONDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE MVFR CONDITIONS. MAY BE LOCALLY IFR IN PATCHY FOG OVERNIGHT. 00Z MONDAY THROUGH TUESDAY...TRENDING VFR WITH HIGH PRESSURE BUILDING IN. && .HYDROLOGY... AS OF 417 PM EDT FRIDAY...A FLASH FLOOD WATCH REMAINS IN PLACE THROUGH EARLY SATURDAY AS MORE HEAVY RAIN IS ANTICIPATED LATER TONIGHT...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN SECTIONS OF VERMONT. ADDITIONAL RAINFALL AMOUNTS IN THE 1 TO 2 INCH RANGE CAN BE EXPECTED FOR THIS AREA. && .MARINE... AS OF 417 PM EDT FRIDAY...EXPECT SLOW RISES ON LAKE CHAMPLAIN THROUGH SUNDAY MORNING IN RESPONSE TO THURSDAYS RAINFALL AND EXPECTED PRECIPITATION TONIGHT. LAKE SHOULD REACH 102.5 BY SUNDAY MORNING. NORTH WINDS TONIGHT WILL BECOME SOUTHERLY SATURDAY AND SUNDAY...BUT STRONG WINDS ARE NOT EXPECTED. FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS... RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ001>012-016>019. NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ028>031-034-035. && SYNOPSIS...EVENSON NEAR TERM...EVENSON SHORT TERM...EVENSON LONG TERM...BANACOS AVIATION...BOYD HYDROLOGY...EVENSON MARINE...EVENSON
Hazardous weather outlook, May 27, 2:06 PM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 206 PM EDT FRI MAY 27 2011 NYZ026>031-087-VTZ001>003-005-006-016-017-281815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- WESTERN CHITTENDEN-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN- 206 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ034-035-VTZ004-007>012-018-019-281815- WESTERN ESSEX-EASTERN ESSEX-ESSEX-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON- EASTERN RUTLAND- 206 PM EDT FRI MAY 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE EASTERN ADIRONDACK MOUNTAINS IN NEW YORK INTO CENTRAL AND SOUTHERN VERMONT BY EARLY THIS AFTERNOON. THE PRIMARY THREAT WILL BE ONE INCH HAIL AND ISOLATED WIND GUSTS TO 70 MPH IN THE STRONGER STORMS. THESE SHOWERS AND THUNDERSTORMS WILL TRANSITION INTO VERY HEAVY RAINFALL LATER THIS AFTERNOON AND EARLY EVENING...WITH MORE FLASH FLOODING ANTICIPATED. THE PRIMARY THREAT AREA FOR FLASH FLOODING WILL BE ACROSS ESSEX COUNTY NEW YORK INTO MOST OF CENTRAL AND SOUTHERN VERMONT...INCLUDING PARTS OF THE NORTHEAST KINGDOM AND SOUTHERN CHAMPLAIN VALLEY. EXPECT RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A VERY SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS THE NORTH COUNTRY SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 27, 6:40 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
640 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL WATERBURY CENTER 44.38N 72.72W
05/27/2011 E1.00 INCH WASHINGTON VT PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER BTV1100223
LOCONTOLocal storm report, May 27, 6:48 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
648 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL CORNWALL 43.96N 73.21W
05/27/2011 E0.25 INCH ADDISON VT PUBLIC
PEA SIZE HAIL
&&
EVENT NUMBER BTV1100224
LOCONTOLocal storm report, May 27, 6:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
649 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL MONTPELIER 44.27N 72.57W
05/27/2011 E0.25 INCH WASHINGTON VT PUBLIC
PEA SIZE HAIL
&&
EVENT NUMBER BTV1100225
LOCONTOSpecial weather statement, May 27, 6:49 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
649 PM EDT FRI MAY 27 2011
NYZ034-035-VTZ008-009-018-272315-
EASTERN ADDISON VT-EASTERN ESSEX NY-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN ESSEX NY-
649 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL AFFECT ADDISON...SOUTHEASTERN ESSEX AND
SOUTHWESTERN WASHINGTON COUNTIES...
AT 648 PM EDT...WEATHER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
FROM NEAR TICONDEROGA...TO BRIDPORT AND NEW HAVEN.
THESE STORMS WERE MOVING NORTHEAST AT 35 MPH AND PRODUCE HAIL AS
LARGE AS DIMES.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SHOREHAM...SHOREHAM CENTER...WEST CORNWALL...CORNWALL...MIDDLEBURY...
EAST MIDDLEBURY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND EASTERN VERMONT.
LAT...LON 4376 7335 4380 7338 4379 7355 4392 7369
4421 7298 4416 7295 4421 7293 4421 7292
4395 7279 4389 7285 4388 7288 4390 7288
4384 7303 4384 7322 4380 7322
NASHLocal storm report, May 27, 6:59 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
659 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL WORCESTER 44.37N 72.55W
05/27/2011 E0.75 INCH WASHINGTON VT PUBLIC
PENNY SIZE HAIL
&&
EVENT NUMBER BTV1100226
LOCONTOLocal storm report, May 27, 7:05 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
705 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL BARRE 44.20N 72.51W
05/27/2011 E0.25 INCH WASHINGTON VT TRAINED SPOTTER
PEA SIZE HAIL
&&
EVENT NUMBER BTV1100227
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:13 PM EDT | Tornado Warning | BTV | Caledonia, Essex, Orange, Washington | 47 min |
| May 26, 8:19 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden | 3 hr |
| May 26, 8:23 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Washington | 36 min |
| May 26, 8:29 PM EDT | Flash Flood Warning | BTV | Addison, Caledonia, Chittenden, Essex, Lamoille, Orange and 4 more | 3 hr |
| May 26, 8:44 PM EDT | Flash Flood Warning | BTV | Addison, Rutland | 6 hr |
| May 26, 9:03 PM EDT | Special Weather Statement | BTV | Caledonia | 42 min |
| May 26, 10:15 PM EDT | Special Weather Statement | BTV | Essex | 30 min |
| May 26, 10:28 PM EDT | Flash Flood Warning | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more | 6 hr |
| May 26, 11:59 PM EDT | River Flood Warning | BTV | Washington | 13 hr |
| May 26, 11:59 PM EDT | River Flood Warning | BTV | Chittenden | 39 hr |
| May 27, 12:16 AM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 43 min |
| May 27, 1:01 AM EDT | River Flood Warning | BTV | Caledonia | 42 hr |
| May 27, 4:07 AM EDT | Flash Flood Warning | BTV | Caledonia, Essex, Lamoille, Orange, Orleans, Washington | 3 hr |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 58 min |
| May 27, 5:11 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 64 min |
| May 27, 5:38 PM EDT | Special Weather Statement | BTV | Caledonia | 37 min |
| May 27, 5:47 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 58 min |
| May 27, 6:32 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 28 min |
| May 27, 6:35 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Lamoille, Washington | 4 hr |
| May 27, 6:35 PM EDT | Special Weather Statement | BTV | Washington | 25 min |
| May 27, 6:42 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Lamoille, Orange, Orleans, Washington | 63 min |
| May 27, 6:46 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 59 min |
| May 27, 6:49 PM EDT | Special Weather Statement | BTV | Addison | 26 min |
| May 27, 6:52 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 40 min |
| May 27, 7:27 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Washington | 63 min |
| May 27, 7:30 PM EDT | Special Weather Statement | BTV | Addison | 30 min |
| May 27, 7:31 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 34 min |
Nearby
Flash Flood Warnings in Vermont, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.